MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device was returned for analysis.Unit was received for analysis after decontamination (in appropriate packaging).The returned device matches the upn and lot number provided by the customer.The device was returned with the knob in the left curve position however the tip was straight.All three ring seals were compromised and there was dried body fluid on the edge of the electrodes.Continuity checks revealed no electrical opens as checked manually using a multi-meter and breakout box.In the right curve position (clockwise curve) there was continuity between the thermistor and the tip.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.However the tip did not bend to the left.When the right curve was actuated, a kink in the distal shaft was visible.The kink was located approximately 1.3cm from the distal end between ring 1 and ring 2.The right curve failed to reach the specified template area.X-ray showed a bent center support.X-rays showed no evidence of guide coil collapse.The distal section was dissected.There was body fluid under r1 and in the interior of the sheath.The kevlar wrap was displaced and the center support is bent.One of the steering wires was detached; there was evidence of solder on the center support.The detached steering wire had retracted under the kevlar wrap.The thermistor wires were wrapped tightly against the bend in the center support and one of the thermistors wires insulation was scrapped off where it was making contact with the center support.It should be noted that the center support was connected to the distal tip.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is design specification as the device problem was traced back to the design specifications.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 28nov2017.It was reported that poor catheter temperature control occurred.During an ablation procedure in the left atrium to treat atrial flutter, an intellatip mifi¿ xp ablation catheter was selected for use.During the procedure, the catheter tip failed to achieve the targeted power settings.The procedure was completed with another of the same device and there were no patient complications.The patient was fine.Device analysis revealed all three ring seals were compromised and there was dried body fluid on the edge of the electrodes.There was also body fluid under r1 and in the interior of the sheath.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7117329
Report Number2134265-2017-12237
Device Sequence Number1358685
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public08714729848028
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2019
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number20039362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1